Alert archive / Minnesota / Tornado Warnings in 2008
Tornado Warning 51, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 14, 2008, 9:44 PM CDT for Beltrami County, Minnesota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2008, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 14, 2008, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Beltrami County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 7:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KFGF 150244 TORFGF MNC007-150345- /O.NEW.KFGF.TO.W.0051.080715T0244Z-080715T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 944 PM CDT MON JUL 14 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 1045 PM CDT * AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTHEAST OF THORHULT...OR 45 MILES NORTH OF BEMIDJI...MOVING TO THE EAST AT 38 MPH. * THE TORNADO WILL BE NEAR... PONEMAH AT 1000 PM CDT... SAUM AT 1015 PM CDT... KELLIHER AT 1035 PM CDT... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4777 9441 4794 9521 4824 9521 4815 9442 TIME...MOT...LOC 0244Z 291DEG 33KT 4810 9507 $$ BH/JK
3 follow-up statements
000 WWUS53 KFGF 150304 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1004 PM CDT MON JUL 14 2008 MNC007-150345- /O.CON.KFGF.TO.W.0051.000000T0000Z-080715T0345Z/ BELTRAMI MN- 1004 PM CDT MON JUL 14 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL BELTRAMI COUNTY... AT 1003 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE TORNADO WAS LOCATED 4 MILES EAST OF PONEMAH...OR 37 MILES NORTH OF BEMIDJI...MOVING TO THE SOUTHEAST AT 38 MPH. * THE TORNADO WILL BE NEAR... SAUM...SHOTLEY AND 8 MILES SOUTH OF OTTO BY 1015 PM CDT... KELLIHER AND SHOOKS BY 1035 PM CDT... 8 MILES NORTH OF FUNKLEY BY 1040 PM CDT... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4777 9441 4794 9521 4824 9521 4815 9442 TIME...MOT...LOC 0304Z 291DEG 33KT 4802 9482 $$ BH/JK
000 WWUS53 KFGF 150323 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1023 PM CDT MON JUL 14 2008 MNC007-150345- /O.CON.KFGF.TO.W.0051.000000T0000Z-080715T0345Z/ BELTRAMI MN- 1023 PM CDT MON JUL 14 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL BELTRAMI COUNTY... AT 1021 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE TORNADO WAS LOCATED 6 MILES WEST OF SAUM...OR 34 MILES NORTH OF BEMIDJI...MOVING TO THE SOUTHEAST AT 38 MPH. * THE TORNADO WILL BE NEAR... SAUM AND 7 MILES SOUTH OF SHOTLEY BY 1030 PM CDT... SHOOKS...KELLIHER AND 8 MILES NORTH OF FUNKLEY BY 1045 PM CDT... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4777 9441 4789 9497 4821 9496 4815 9442 TIME...MOT...LOC 0323Z 291DEG 33KT 4797 9477 $$ BH/JK
000 WWUS53 KFGF 150344 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1044 PM CDT MON JUL 14 2008 MNC007-150354- /O.EXP.KFGF.TO.W.0051.000000T0000Z-080715T0345Z/ BELTRAMI MN- 1044 PM CDT MON JUL 14 2008 ...THE TORNADO WARNING FOR CENTRAL BELTRAMI COUNTY WILL EXPIRE AT 1045 PM CDT... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF KELLIHER...OR 33 MILES NORTHEAST OF BEMIDJI...MOVING TO THE EAST AT 38 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1045 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4777 9441 4789 9497 4821 9496 4815 9442 TIME...MOT...LOC 0344Z 291DEG 33KT 4790 9450 $$ BH/JK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 14, 9:01 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 14, 9:01 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 901 PM CDT MON JUL 14 2008 .DISCUSSION... FORECAST CONCERN THIS EVENING IS SEVERE THUNDERSTORM POTENTIAL IN THE EASTERN FORECAST AREA. 01Z OBSERVATIONS AND KMVX RADAR TRENDS ARE SHOWING SLOW SOUTHWARD PROGRESSION OF SURFACE COLD FRONT. SURFACE CONVERGENCE ALONG THE ADVANCING FRONT HAS BEEN THE LOW LEVEL FORCING MECHANISM TO GENERATE THIS ACTIVITY. 0-6 KM SHEAR OF APPROXIMATELY 35 TO 40 KNOTS IS JUST ABOVE SEVERE CRITERIA. MLCAPE VALUES OF AROUND 1500 J/KG SHOULD DIMINISH SOMEWHAT WITH THE APPROACHING SUNSET. THUS...THUNDERSTORM SEVERITY SHOULD SLOWLY CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING AS THE BOUNDARY LAYER BEGINS TO STABILIZE. OTHERWISE...REMAINDER OF FORECAST GRIDS APPEAR TO BE IN GOOD SHAPE. THUS...NO OTHER CHANGES TO THE FORECAST ARE ANTICIPATED. && .AVIATION... THUNDERSTORM POTENTIAL FOR KBJI EXIST UNTIL 03Z AS SURFACE COLD FRONT MOVES THROUGH AREA. OTHER AIRPORT SITES SHOULD CONTINUE WITH VFR CONDITIONS THROUGH 18Z TUESDAY. WINDS FOR ALL AIRPORTS SHOULD BECOME LIGHT AND VARIABLE AFTER SUNSET. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ACROSS THE FORECAST AREA AFTER 20Z TUESDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...SEVERE THUNDERSTORM WATCH 691 UNTIL 1 AM CDT TUESDAY FOR NORTH CENTRAL MINNESOTA. && BRAMER
Hazardous weather outlook, Jul 14, 6:41 AM CDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT MON JUL 14 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 641 AM CDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM TUESDAY NIGHT INTO FRIDAY AND AGAIN ON SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
In the hours before
Local storm report, Jul 14, 7:58 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
758 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 SW SHOOKS 47.85N 94.47W
07/14/2008 E1.00 INCH BELTRAMI MN PUBLIC
&&
G2Local storm report, Jul 14, 9:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
929 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL KELLIHER 47.94N 94.45W
07/14/2008 E1.00 INCH BELTRAMI MN TRAINED SPOTTER
&&
G2The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:13 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 32 min |
| Jul 14, 8:39 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 66 min |
| Jul 14, 8:49 PM CDT | Tornado Warning | FGF | Beltrami | 56 min |
| Jul 14, 9:09 PM CDT | Tornado Warning | FGF | Beltrami | 66 min |
| Jul 14, 9:24 PM CDT | Tornado Warning | FGF | Beltrami | 66 min |
| Jul 14, 10:04 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman | 56 min |
Nearby
Tornado Warnings in Minnesota, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.